Kentucky, 2013Flooding and Heavy Rain in Kentucky, March 18 to 22, 2013
March 18 to 22, 2013 · NWS LMK · 17 events in 13 counties and zones
Low pressure moved across southern Indiana during the early morning hours March 18th. Widespread showers and embedded thunderstorms developed across central Kentucky during the early morning hours ahead of a cold front that would approach the Ohio River later that afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved across southern Indiana during the early morning hours March 18th. Widespread showers and embedded thunderstorms developed across central Kentucky during the early morning hours ahead of a cold front that would approach the Ohio River later that afternoon. Several episodes of thunderstorms formed and moved northeast along an axis across south central Kentucky, roughly stretching from Logan to Casey Counties. In general, 2 1/2 to 3 inches of rain fell across Warren, Barren, Metcalfe, Allen, Casey and Adair Counties, leading to minor flooding of intersections and low water crossings. Several days later, several larger main-stem rivers went into flood.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Mar 18, 8:01 AM CST, 29 minutes earlier.
Area forecast discussion, Mar 18, 8:01 AM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1001 AM EDT MON MAR 18 2013
.Forecast Update...
Issued at 1000 AM EDT Mon Mar 18 2013
Just a quick update to mention that a severe thunderstorm watch box
was issued a little after 9 for the border counties in our
southeast. Line coming out of Nashville is producing some damage.
The threat for damage should quickly leave our area as the line
progresses eastward, so likely will be clearing the watch over the
next couple of hours for our region. Based on mesonet data, the best
chance for surface-based storms looks to be over Clinton, where
temperatures are in the lower 60s. We may get some hail out of
storms just north and west of Clinton.
Issued at 825 AM EDT Mon Mar 18 2013
Updated the forecast for trends in obs and winds. Overall bumped
highs down a category, which may not be enough for my northwest
forecast area. Still watching the line of storms over western
Tennessee, to see how much of that will get into our southern
forecast area. Most of our area has been worked over, but more
unstable air will get advected in to our border counties with
Tennessee, which could allow some stronger wind gusts down there.
Likely will be issuing updates frequently through the morning to
match obs.
&&
.Short Term (Now through Tuesday)...
Issued at 305 AM EDT Mon Mar 18 2013
Surface warm front is now starting to make some northward progress
early this morning. The front is currently located from near
Dyersburg, Tennessee eastward through Nashville down towards
Chattanooga. All of the available guidance suggests that this front
should start to surge northward/northeastward over the next several
hours as the low-level jet axis pushes on off to the east. Much of
our area remains dry this morning. However, with the cold front
just off to the west, showers and thunderstorms across western
Kentucky will move eastward through the remainder of the overnight
hours. So, we expect precipitation coverage to expand quite a bit
in areas west of I-65. Further east, isolated to scattered showers
will be possible within the warm air advection scheme and increasing
isentropic lift. Temperatures have been very slowly creeping upward
with southern Indiana and the northern half of Kentucky in the upper
30s...while southern Kentucky is generally in the lower 40s. With
the warm front surging northward, we should see temperatures across
the south start to spike up in the next couple of hours with
readings warming to the lower 50s in the south and lower-middle 40s
in the north.
For today, the multi-model short term consensus is in agreement with
the surface cold front pushing eastward into the region later this
morning. Widespread shower and scattered thunderstorms will
accompany the front as it pushes through our forecast area. Out
ahead of this front, we should see dewpoints pool into the mid-upper
50s. This combined with some diurnal heating will lead to surface
based instability developing...especially across our southeastern
third of the forecast area. As this destabilization occurs, the
wind field will strengthen quite a bit. Forecast soundings suggest
show a weakly veering wind field with height developing but speed
shear is plentiful. This should support organized storm
development...mainly across south-central KY. Given the shear and
instability forecast, it appears that small scale lines of
convection with short bowing segments will probably be the most
likely convective mode supporting a damaging wind threat across
southern/southeastern Kentucky. Convection should push east of the
area later this afternoon as the cold front clears the area.
Temperatures will feature a gradient across the region with highs in
the lower-middle 50s in the northwest with readings generally along
and southeast of the Ohio River warming into the upper 50s to the
lower 60s. The warmest readings would be down in the Lake
Cumberland region where mid-upper 60s will be possible.
As the cold front pushes east of the area this evening,
precipitation will end from west to east and winds will shift from
the southwest to the northwest and remain gusty as the pressure
gradient will remain rather tight in the post frontal airmass.
Low-level moisture will remain in place so cloud cover will be
likely this evening with clearing commencing from west to east
overnight. Lows will drop into the upper 20s across southern
Indiana tonight with lower 30s expected across Kentucky.
High pressure will build into the region for Tuesday with mostly
sunny conditions expected. Temperatures will remain below normal
with highs in the upper 40s across southern Indiana and the northern
half of Kentucky. In areas south of the BG/WK parkways, lower 50s
still look attainable Tuesday afternoon.
.Long Term (Tuesday Night through Sunday)...
Issued at 310 AM EDT Mon Mar 18 2013
The long term will start out with northwesterly flow aloft and a
quick moving shortwave traveling through this flow. Most of the
models indicate the area could see some precipitation from the wave
late Tuesday night through Wednesday morning. The soundings show the
column moistening, with deep enough moisture for ice crystals. Will
therefore include a slight chance for snow showers across the region
during this time period. There may be some very light accumulations
with this snow, but these would be short lived as temperatures will
rise into the 40s by Wednesday afternoon.
Surface high pressure ridging in from the northwest will keep things
dry Wednesday night through Thursday. Temperatures Wednesday night
will be quite cold, dropping into the lower to mid 20s. Thursday
will see highs in the upper 30s to lower 40s.
Thursday night into the weekend a broad low pressure system will
develop over Texas and slowly shift east. The ECMWF continues to
keep this system suppressed well to the south while the GFS tries to
bring it further to the north and then develop a stronger system
across the central CONUS later in the weekend. Will continue to lean
more towards the ECMWF with this forecast and keep pops on the lower
end and more suppressed to the south Friday through the weekend.
Temperatures will remain well below climatological normals for this
time of year with highs in the mid to upper 40s and lows in the
lower 30s. With lows dropping into the lower 30s, any precipitation
overnight could result in a rain/snow mix or all snow at times.
However, the forecast remains rather uncertain for this weekend, so
it is likely to change as the models get a better handle on the
situation.
&&
.Aviation (12Z TAF Issuance)...
Issued at 648 AM EDT Mon Mar 18 2013
Large area of showers with embedded thunderstorms will continue to
move across the region this morning. With the cold front still west
of the area, another round of showers and storms is expected later
this morning and into the afternoon hours as the actual front sweeps
through the region. Ceilings through the period will generally be
in the low end of the MVFR range and may drop occasionally into the
high end of the IFR range at times. Surface winds will generally be
out of the southeast but veer to the southwest over the next few
hours. Sustained winds of 10-15kts with gusts up to 20-25kts will
be possible. The winds will shift to the west and northwest after
the front clears the area this afternoon. Conditions should start
to improve from west to east late this afternoon after the cold
front passes through. The latest data suggests that a period of
MVFR ceilings will be likely in the post frontal airmass with
conditions improving late tonight as drier air pushes in from the
northwest.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.
Updates..........RJS
Short Term.......MJ
Long Term........EER
Aviation.........MJ
Hazardous weather outlook, Mar 18, 7:20 AM CST, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
920 AM EDT MON MAR 18 2013
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>072-074-076-077-191330-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN-
PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY-
MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY-
OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY-
HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY-
NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY-
LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY-
EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-
WARREN KY-SIMPSON KY-BARREN KY-METCALFE KY-ADAIR KY-
INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON...
JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY...
JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG...
BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX...
MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE...
BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN...
CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...
PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...
NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE...
LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE...
GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE...
BOWLING GREEN...FRANKLIN...GLASGOW...EDMONTON...COLUMBIA
920 AM EDT MON MAR 18 2013 /820 AM CDT MON MAR 18 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS
IT PASSES THROUGH THE OUTLOOK AREA TODAY. WHILE THE THREAT FOR
SEVERE WEATHER LOOKS LIMITED TO SOUTH CENTRAL KENTUCKY...THE HEAVY
RAINS OVERNIGHT AND ADDITIONAL RAINS TODAY MAY CAUSE SOME NUISANCE
FLOODING ON ROADS AND SMALL STREAMS TO BE FULL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
KYZ073-075-078-081-082-191330-
ALLEN KY-MONROE KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY-
INCLUDING THE CITIES OF...SCOTTSVILLE...TOMPKINSVILLE...JAMESTOWN...
BURKESVILLE...ALBANY
820 AM CDT MON MAR 18 2013
...SEVERE THUNDERSTORM WATCH 51 IN EFFECT UNTIL 3 PM CDT THIS
AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.
.DAY ONE...TODAY AND TONIGHT.
NUMEROUS SHOWERS AND THUNDERSTORMS WILL ACCOMPANY A COLD FRONT AS
IT PASSES THROUGH THE OUTLOOK AREA TODAY. A FEW OF THE
THUNDERSTORMS MAY REACH SEVERE LIMITS WITH DAMAGING WINDS BEING
THE PRIMARY SEVERE WEATHER THREAT AND HAIL THE SIZE OF QUARTERS OR
SMALLER A SECONDARY THREAT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
&&
MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE.
MJ/EER/RJS
In the hours before
Special weather statement, Mar 18, 7:31 AM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
831 AM CDT MON MAR 18 2013
KYZ064>066-076-077-081-181400-
ADAIR KY-CASEY KY-CUMBERLAND KY-GREEN KY-METCALFE KY-TAYLOR KY-
831 AM CDT MON MAR 18 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 826 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
GREENSBURG TO 8 MILES NORTHWEST OF TOMPKINSVILLE...AND MOVING
NORTHEAST AT 50 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
GREENSBURG...
EDMONTON...
COLUMBIA...
CAMPBELLSVILLE...
WHITEWOOD AND BLUFF BOOM...
SOUTH CAMPBELLSVILLE AND MILLTOWN...
ACTON AND WOOLEYVILLE...
OZARK AND JOPPA...
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 27 AND 49.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3692 8575 3724 8565 3745 8513 3743 8510
3742 8509 3692 8526 3688 8574
TIME...MOT...LOC 1331Z 244DEG 50KT 3723 8556 3680 8573
SCHOETTMERSpecial weather statement, Mar 18, 7:33 AM CST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
833 AM CDT MON MAR 18 2013
KYZ070>072-181405-
LOGAN KY-SIMPSON KY-WARREN KY-
833 AM CDT MON MAR 18 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 830 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTH OF RUSSELLVILLE...AND MOVING EAST
AT 50 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45
TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
FRANKLIN...
PRICES MILL AND SCHOCHOH...
NEOSHEO AND PROVIDENCE...
TURNERTOWN AND FLAT ROCK...
SALMONS AND PEDEN MILL...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
2 AND 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3675 8698 3688 8640 3678 8640 3677 8641
3671 8641 3669 8642 3665 8642 3664 8694
TIME...MOT...LOC 1334Z 255DEG 44KT 3668 8684
SCHOETTMERSpecial weather statement, Mar 18, 7:57 AM CST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
857 AM CDT MON MAR 18 2013
KYZ066-077-078-081-082-181440-
ADAIR KY-CASEY KY-CLINTON KY-CUMBERLAND KY-RUSSELL KY-
857 AM CDT MON MAR 18 2013
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 45 MPH WINDS...
AT 853 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES NORTH OF BURKESVILLE...AND MOVING EAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
JAMESTOWN...
CUNDIFF AND CROCUS...
OLGA AND OLD OLGA...
ROSE CROSSROADS AND ESTO...
KARLUS AND MIDDLETOWN...
THIS STORM WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 49 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STRONG WINDS WITH THIS STORM CAN TOPPLE WEAKLY ROOTED TREES...AND
DOWN POWER LINES. TAKE PRECAUTIONS NOW TO SECURE TRASH CANS...LAWN
FURNITURE AND OTHER LOOSE OUTDOOR OBJECTS. MOTORISTS IN HIGH PROFILE
VEHICLES SHOULD USE CAUTION.
&&
LAT...LON 3683 8544 3695 8544 3697 8546 3705 8547
3721 8477 3720 8477 3712 8490 3705 8490
3699 8483 3695 8490 3696 8494 3692 8495
3686 8506 3683 8506 3680 8502
TIME...MOT...LOC 1357Z 259DEG 39KT 3694 8534
SCHOETTMERLocal storm report, Mar 18, 8:19 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1019 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 AM LIGHTNING RUSSELLVILLE 36.84N 86.89W
03/18/2013 LOGAN KY PUBLIC
REPORT OF LIGHTNING CAUSING STRUCTURE FIRE IN
RUSSELLVILLE
&&
EVENT NUMBER LMK1300127
LGLocal storm report, Mar 18, 8:23 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1023 AM EDT MON MAR 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 AM FLOOD SCOTTSVILLE 36.75N 86.20W
03/18/2013 ALLEN KY CO-OP OBSERVER
REPORT OF WATER CRESTING OVER BANKS OF
STREAMS...CREEKS...ETC AND COVERING ROADS
&&
EVENT NUMBER LMK1300128
LGSpecial weather statement, Mar 18, 8:30 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
930 AM CDT MON MAR 18 2013
KYZ073>078-081-082-181515-
ADAIR KY-ALLEN KY-BARREN KY-CLINTON KY-CUMBERLAND KY-METCALFE
KY-MONROE KY-RUSSELL KY-
930 AM CDT MON MAR 18 2013
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
40 MPH WINDS...
AT 926 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GLASGOW TO 14 MILES
EAST OF SCOTTSVILLE TO 9 MILES SOUTHEAST OF SCOTTSVILLE...AND MOVING
EAST AT 55 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED
WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
TOMPKINSVILLE...
JAMESTOWN...
EDMONTON...
BURKESVILLE...
RANDOLPH AND NOBOB...
SULPHUR LICK AND GUM TREE...
GASCON AND WILLOW SHADE...
TORIA AND NELL...
THESE STORMS WILL AFFECT THE CUMBERLAND (NUNN) PARKWAY BETWEEN MILE
MARKERS 27 AND 62.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3664 8616 3697 8589 3710 8499 3682 8512
3662 8532
TIME...MOT...LOC 1430Z 270DEG 46KT 3697 8577 3679 8588
3665 8603
SCHOETTMERFlood, Warren
- When
- March 18, 8:30 AM CST
- Where
- Warren County, 2.04 mi NW of Oakland to 1.95 mi NW of Oakland
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 37.047, -86.280
The local media reported water covering Freeport Road in Bowling Green.
Flood, Adair
- When
- March 18, 8:44 AM CST
- Where
- Adair County, 0.77 mi NE of Columbia to 0.44 mi NNE of Columbia
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 37.106, -85.288
Minor flooding was reported in Columbia with several city roads under water. Oak Street, East Guardian Street, and Christine Roads were closed. A Kentucky Mesonet rain gauge measured 2.2 inches of rain within a 5 hour period.
Flood, Warren
- When
- March 18, 8:45 AM CST
- Where
- Warren County, 1.21 mi N of Bowling Green to 1.29 mi N of Bowling Green
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 36.998, -86.429
A spotter reported up to 3 inches of water covering State Street, Chestnut Street and Nashville Road, all located in Bowling Green.
Flood, Allen
- When
- March 18, 8:55 AM CST
- Where
- Allen County, 0.83 mi SW of Alonzo to 0.88 mi SSW of Alonzo
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.691, -86.340
The Allen County Emergency Manager reported that several roads in the town of Scottsville became impassable due to high water. These roads include Old Hartsville and Jefferson School Road. He relayed an unconfirmed report that a portion of Alonzo Long Hollow Road near state Highway 100 was washed away.
Flood, Simpson
- When
- March 18, 9:24 AM CST
- Where
- Simpson County, 1.11 mi W of Middleton to 1.2 mi W of Middleton
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.747, -86.740
The Simpson County Highway Department reported water over the intersection of State Highways 103 and 100.
Flood, Barren
- When
- March 18, 9:28 AM CST
- Where
- Barren County, 1.25 mi SW of Etoile to 1.27 mi SE of Dry Fork
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 36.817, -85.895
Flooding impeded traffic along several roads across southern Barren County, including Ritter Mill, Crabtree, and Dover Church Roads.
Flood, Casey
- When
- March 18, 10:31 AM EST
- Where
- Casey County, 0.61 mi W of Dunnville to 0.33 mi WNW of Dunnville
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.201, -85.011
The Casey County Road Department reported that River Road in Dunnville was impassable. A Kentucky Mesonet rain gauge nearby measured just above 2 inches of rain over a 5 hour period.
Flood, Casey
- When
- March 18, 10:32 AM EST
- Where
- Casey County, 0.79 mi E of Pumpkin Chapel to 1.18 mi SE of Pumpkin Chapel
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 37.151, -84.956
Water impeded traffic on State Highway 1640 near Pumpkin Chapel Road.
Flood, Metcalfe
- When
- March 18, 10:13 AM CST
- Where
- Metcalfe County, 1.12 mi WNW of Goodluck to 1.72 mi W of Edmonton
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 36.928, -85.647
The Metcalfe County emergency manager reported that 7 county and 2 state roads across the county were impassable due to flooding. The Kentucky Mesonet, located 5 miles west of Edmonton, measured 2.7 inches of rain in 6 hours.
Flood, Adair
- When
- March 18, 10:19 AM CST
- Where
- Adair County, 0.86 mi N of Flatwood to 0.83 mi N of Flatwood
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 37.063, -85.350
A spotter reported that a creek was overflowing onto Kentucky Highway 61 just to the south of J. C. Lashley Road.
Heavy Rain, Madison
- When
- March 18, 11:21 AM EST
- Where
- Madison County, 0.52 mi WNW of Million
- Reported by
- Emergency Manager
- Coordinates
- 37.783, -84.389
The local emergency manager reported a mudslide that blocked a portion of Tate's Creek Road between Whitlock and Maple Grove Roads. Around 2 inches of rain fell nearby over a 5 hour period.
Flood, Bourbon
- When
- March 18, 7:35 PM EST to March 19, 9:05 PM EST
- Where
- Bourbon County, Paris to 0.11 mi E of Paris
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.220, -84.250
Heavy rains on the 18th of March brought minor flooding to Stoner Creek in Paris. Flood stage on Stoner Creek is 18 feet. The creek crested at 19.6 feet just after midnight on March 19th.
Flood, Nicholas
- When
- March 19, 12:15 AM EST to March 20, 11:25 PM EST
- Where
- Nicholas County, 0.83 mi NNE of Myers to 0.86 mi NNE of Myers
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.361, -83.944
Heavy rains on March 18th led to some minor flooding on the Licking River at Blue Lick Springs. The river crested a 27.07 feet during the early morning hours on the 19th of March. Flood stage at Blue Lick Springs is 25 feet.
Flood, Ohio
- When
- March 19, 2:05 AM CST to March 20, 5:55 AM CST
- Where
- Ohio County, 0.69 mi NNE of Dundee to 0.76 mi N of Dundee
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.560, -86.777
Heavy rains fell across central Kentucky on March 18th. This brought minor flooding to the Rough River at Dundee on the 19th of March. Flood stage at Dundee is 25 feet. The river crested at 25.7 feet late in the morning on March 19th.
Flood, Butler
- When
- March 19, 8:00 PM CST to March 21, 6:45 PM CST
- Where
- Butler County, 0.95 mi ENE of Woodbury to 1.35 mi E of Woodbury
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.187, -86.635
Heavy rains around Mammoth Cave National Park on March 18th led to subsequent flooding on the Green River at Woodbury. The river crested at 34.3 feet during the late morning hours on March 20th. Flood stage at Woodbury is 33 feet.
Flood, Nelson
- When
- March 20, 2:15 AM EST to March 21, 1:13 AM EST
- Where
- Nelson County, 1.97 mi WSW of Boston to 2.18 mi WSW of Boston
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.767, -85.702
Heavy rains on March 18th brought the Rolling Fork River at Boston barely in flood. Flood stage at Boston is 35 feet. The river crested at 35.9 feet around noon on March 20th.
Flood, Butler
- When
- March 20, 12:00 PM CST to March 22, 1:45 AM CST
- Where
- Butler County, Rochester to 0.47 mi SSE of Rochester
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 37.220, -86.900
Heavy rain across south central Kentucky on March brought minor flooding to the Green River. This river crested at 17.4 feet at Rochester during the mid-morning hours on March 21st. Flood stage is 17 feet.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Georgia, March 18, 20132 deaths · 9 injured · $43 million · EF2 · 56 events
- Hail and Damaging Winds in Mississippi, March 18, 20133 injured · $557 million · 4.25 in hail · 51 events
- Tornadoes and Hail in Alabama, March 18, 20139 injured · $281,000 · EF2 · 57 events
- Tornado and Hail in Alabama, March 18, 20134 injured · EF1 · 97 events
- Tornadoes and Hail in Tennessee, March 18, 2013$525,000 · EF1 · 14 events
- Tornado and Hail in Georgia, March 18, 2013$152,000 · EF1 · 7 events
- Winter Storm and Winter Weather in Vermont, March 18 to 20, 2013$168,000 · 16 events
- Ice Storm in Ohio, March 18, 2013$285,000 · 4 events
- Damaging Winds in South Carolina, March 18, 2013$122,000 · 65 kt wind · 15 events
- Winter Storm in Pennsylvania, March 18, 2013$150,000 · 2 events
- Hail in Louisiana, March 18, 2013$111,000 · 2.75 in hail · 5 events
- Winter Storm and Winter Weather in New York, March 18 to 19, 2013$65,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429548, 429549, 429550, 429551, 429552, 429553, 429554, 429555, 429556, 429557, 429558, 443206, 443207, 443210, 443212, 443208, 443213.